Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 17, 2012, 4:29 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2012, 4:29 PM CST (22:29 UTC)
- Expired
- Jan 17, 2012, 5:06 PM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS54 KJAN 172229
SVRJAN
MSC035-073-172315-
/O.NEW.KJAN.SV.W.0010.120117T2229Z-120117T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 515 PM CST
* AT 428 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LUMBERTON MOVING EAST AT 40 MPH AND HAS PRODUCED WIND DAMAGE ALREADY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCK HILL BY 435 PM CST...
BROOKLYN AND MAXIE BY 440 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3091 8934 3100 8935 3100 8941 3098 8943
3097 8947 3100 8949 3101 8951 3118 8948
3113 8914 3101 8914 3100 8913 3091 8914
TIME...MOT...LOC 2228Z 276DEG 44KT 3105 8938
$$
402 follow-up statements
098
WWUS54 KJAN 172246
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CST TUE JAN 17 2012
MSC073-172255-
/O.CAN.KJAN.SV.W.0010.000000T0000Z-120117T2315Z/
LAMAR MS-
446 PM CST TUE JAN 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
LAT...LON 3091 8934 3113 8935 3113 8914 3101 8914
3100 8913 3091 8914
TIME...MOT...LOC 2245Z 278DEG 32KT 3101 8930
$$
MSC035-172315-
/O.CON.KJAN.SV.W.0010.000000T0000Z-120117T2315Z/
FORREST MS-
446 PM CST TUE JAN 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR SOUTHERN FORREST COUNTY...
AT 445 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCK HILL MOVING EAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXIE AND BROOKLYN BY 455 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SOUTHERN
MARION COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3091 8934 3113 8935 3113 8914 3101 8914
3100 8913 3091 8914
TIME...MOT...LOC 2245Z 278DEG 32KT 3101 8930
$$
40097
WWUS54 KJAN 172306
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CST TUE JAN 17 2012
MSC035-172315-
/O.CAN.KJAN.SV.W.0010.000000T0000Z-120117T2315Z/
FORREST MS-
506 PM CST TUE JAN 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORREST COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AS IT PASSES NEAR MAXIE AT 505 PM. GUSTY WINDS
OF 30 MPH AND LIGHTNING STRIKES ALONG WITH BRIEF HEAVY RAINS ARE
STILL LIKELY HOWEVER.
LAT...LON 3091 8934 3113 8935 3113 8914 3101 8914
3100 8913 3091 8914
TIME...MOT...LOC 2305Z 278DEG 32KT 3098 8909
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 3:45 PM CST, 44 minutes earlier.
Area forecast discussion, Jan 17, 3:45 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 345 PM CST TUE JAN 17 2012 .DISCUSSION... LATE THIS AFTERNOON INTO THE EARLY EVENING... A DIMINISHING RISK FOR STRONG TO SEVERE THUNDERSTORMS IS ANTICIPATED AS WE GO THROUGH THE LATE AFTERNOON AND EARLY EVENING. THE SURFACE COLD FRONT HAS NOW PUSHED SOUTHEAST THROUGH BASTROP/GREENWOOD/ GRENADA AND IT WILL CONTINUE TO PUSH STEADILY ACROSS THE REMAINDER OF THE FORECAST AREA PRIOR TO MIDNIGHT. AHEAD OF THE FRONT OVER NW/NC MS...DAYTIME HEATING CONTRIBUTED TO 1000+ J/K SFC-BASED CAPE AND CREATED AN ENVIRONMENT A BIT MORE FAVORABLE FOR A FEW STRONG/SVR TSTMS...BUT THE EARLY ROUND OF STORMS CROSSING AREAS FARTHER SOUTHEAST HAS STABILIZED THE AIRMASS MORE AND HAS THUS REDUCED THE SVR WEATHER RISK ASSOCIATED WITH THE FRONTAL PASSAGE. THERE IS ALSO A MORE FAVORABLE CONVECTIVE ZONE ALONG THE SRN EDGE OF THE FIRST ROUND OF STORMS ALONG THE HWY 84 CORRIDOR IN THE BOUNDARY BETWEEN RAIN- COOLED AIR TO THE NORTH AND RICHER BOUNDARY LAYER TO THE SOUTH...BUT THIS ZONE IS SHIFTING SLOWLY SOUTH AND SHOULD BE PRIMARILY TO OUR SOUTH BY THE EARLY EVENING. OVERNIGHT THROUGH WEDNESDAY NIGHT... MUCH DRIER AND CHILLIER AIR WILL SURGE INTO THE FORECAST AREA AS A SHALLOW CONTINENTAL POLAR AIRMASS TEMPORARILY SETTLES OVER THE ARKLAMISS. TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING BY DAYBREAK ALONG AND NORTH OF I-20 WITH FREEZING TEMPERATURES EXPECTED OVER MOST OF THE AREA WED NIGHT UNDER CLEAR SKIES AND LIGHT WIND. UPDATE TO THE LONG TERM...PER LATEST ECMWF/GFS...RAIN/TSTM CHANCES LOOK A LITTLE GREATER FOR SATURDAY AND HAVE FOLLOWED 12Z MEX MOS GUIDANCE POPS WHICH CAME IN HIGHER. HAVE ALSO INCREASE HIGHS FOR SATURDAY BUT DID NOT GO AS HIGH AS THE MEX MOS GUIDANCE IN MAINTAINING SOME CONTINUITY. /EC/ THURSDAY THROUGH TUESDAY... TRANSIENT SURFACE HIGH PRESSURE WILL BE SHIFTING OFF TO OUR EAST THURSDAY UNDER NW FLOW ALOFT...ALLOWING WARMER SURFACE AIR FROM OUT OVER THE GULF TO RETURN NORTHWARD. ENOUGH MOISTURE WILL HAVE BEEN RETURNED BY FRIDAY AFTERNOON FOR PW VALUES TO CLIMB TO NEAR AN INCH WHICH COMBINED WITH STRENGTHENING ISENTROPIC UPGLIDE/WARM ADVECTION SHOULD BE GOOD FOR AT LEAST ISOLATED/SCATTERED SHWRS DURING THE DAY. IN ADDITION...A COLD FRONT WILL BE APPROACHING THE DEEP SOUTH FROM THE NORTH WHILE A LOW AMPLITUDE S/WV HEADS OUR WAY FROM THE WEST. THE S/WV WILL INCITE SURFACE LOW PRESSURE ON THE FRONT...SHIFT EAST ACROSS THE ARKLAMISS LATE FRIDAY WITH THE COLD FRONT SAGGING SOUTH ACROSS MOST/IF NOT ALL/OF THE ARKLAMISS BY SAT MORNING. THIS SOLUTION SEEMS REASONABLE...ALTHOUGH STILL HAS SOME UNCERTAINTY ASSOCIATED WITH IT AS THE LAST COUPLE RUNS OF THE ECMWF(NORMALLY TRUSTWORTHY GUIDANCE) FAIL TO DRIVE THE COLD FRONT MUCH FURTHER SOUTH THAN THE HWY 82 CORRIDOR. IF THAT OCCURS...TEMPS ARE GOING TO BE A TAD WARMER SAT MORNING THRU SUN MORNING THAN CURRENTLY ADVERTISED...ESPECIALLY NORTH OF I-20. RAIN CHANCES WILL BE HIGHER AS WELL. CHOOSING THIS SOLUTION IS BASED ON THE BETTER AGREEMENT BETWEEN THE 00Z GFS/GEM/ECMWF ENSEMBLE MEAN RATHER THAN THE MORE AMPLIFIED 00Z DETERMINISTIC ECMWF. A MONITORING OF MODEL TRENDS OVER THE NEXT FEW DAYS IS IN ORDER. ONE LAST NOTE...THE GFS HAS COME DOWN A BIT WITH ANY STRONG/SEVERE THUNDERSTORM POTENTIAL FOR FRIDAY EVENING/NIGHT HOWEVER THE ECMWF STILL SHOWS POTENTIAL WITH ITS SOLUTION SO THIS WILL BE SOMETHING TO KEEP IN MIND IF THE ECMWF PANS OUT. DIFFERENCES BETWEEN THE 00Z GFS/ECMWF BECOME EVEN LARGER AS WE HEAD INTO NEXT WEEK. BOTH MODELS AGREE A CHANGE TO A MORE AMPLIFIED PATTERN IS IN THE WORKS...BUT THE DETAILS ARE QUITE DIFFERENT. THE GFS IS MORE PROGRESSIVE WITH A POTENT...EARLY WEEK TROUGH OVER THE CENTRAL CONUS WHILE THE ECMWF SHOWS A CUT OFF LOW DEVELOPING OVER THE SOUTHWESTERN STATES. CONFIDENCE IN THE FORECAST IS QUITE LOW FOR LATE IN THE WEEKEND/NEXT WEEK AS A RESULT...BUT I WILL SAY THAT IF THE LAST FEW RUNS OF THE GFS PAN OUT...WE COULD BE IN FOR A COUPLE ROUNDS OF SEVERE WEATHER(PERHAPS SIGNIFICANT!) MON INTO TUE. DEFINITELY STAY TUNED FOR UPDATES ON THAT SITUATION. AS FOR TEMPS...GIVEN THE PREFERENCE OF THE GFS SOLUTION NOT A WHOLE LOT OF CHANGES WERE MADE TO THE GFS MOS GUIDANCE...ESPECIALLY SINCE CONFIDENCE IS QUITE LOW BEYOND SATURDAY. /BK/ && .AVIATION...MVFR/IFR CEILING RESTRICTIONS AND WIDESPREAD CONVECTION WILL MOVE SOUTHEAST AND OUT OF THE AREA WITH THE PASSAGE OF A STRONG COLD FRONT THIS EVENING. NORTHWEST FLOW AND MUCH DRIER AIR MOVING BEHIND THE FRONT WILL BRING VFR CONDITIONS TO THE ARKLAMISS THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 33 50 32 66 / 51 0 0 0 MERIDIAN 34 54 28 65 / 77 0 0 0 VICKSBURG 33 48 31 64 / 33 0 0 0 HATTIESBURG 39 56 31 68 / 80 0 0 0 NATCHEZ 35 54 35 66 / 45 0 0 0 GREENVILLE 30 45 33 59 / 9 0 0 0 GREENWOOD 29 45 31 61 / 16 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/BK/17/
Hazardous weather outlook, Jan 17, 3:08 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST TUE JAN 17 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 182115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 308 PM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THIS FOR THE ARKLAMISS REGION BETWEEN 3 PM AND 7 PM. HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. A TORNADO OR TWO CANNOT BE RULED OUT. ALSO LOCALLY HEAVY RAINS OF ONE TO TWO INCHES IS ALSO POSSIBLE WITH THE HEAVIER STORMS. THE POTENTIAL FOR SEVERE STORMS WILL END WITH THE PASSAGE OF THE COLD FRONT AND AS WE GO FURTHER INTO THE EVENING HOURS... AS MUCH COLDER AND DRIER AIR MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY NO SIGNIFICANT WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR THIS AFTERNOON AND EARLY THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Jan 17, 1:31 PM CST, 2 hours 58 minutes before
MSZ043-048-049-172030- RANKIN MS-MADISON MS-HINDS MS- 131 PM CST TUE JAN 17 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 131 PM CST TUE JAN 17 2012 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED AROUND JACKSON AT 128 PM CST...MOVING EAST AT 40 MPH. LOCALLY HEAVY RAINFALL MAY CAUSE PONDING OF ROADWAYS IN THE JACKSON METRO AREA AS WELL AS THE NORTHERN AREAS OF HINDS AND RANKIN COUNTIES AS WELL AS SOUTHERN MADISON COUNTIES. THIS COULD CAUSE SOME BRIEF FLOODING IN LOW LYING AREAS AND ROAD DRAINAGE AREAS. RAINFALL AMOUNTS WILL BE AROUND 1 TO 2 INCHES. PEOPLE IN NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND NORTHERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3248 8979 3227 8975 3229 9043 3248 9046 TIME...MOT...LOC 1928Z 271DEG 64KT 3238 9011 MRM
Special weather statement, Jan 17, 1:46 PM CST, 2 hours 43 minutes before
MSZ026-027-029-172030-
WEBSTER MS-GRENADA MS-CARROLL MS-
146 PM CST TUE JAN 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CST TUE JAN 17 2012
...STRONG STORMS CONTINUE ACROSS GRENADA COUNTY...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
VERY HEAVY RAINFALL WERE OVER MUCH OF GRENADA COUNTY AT 145 PM
CST...MOVING EAST AT 35 MPH.
MINOR FLOODING OF POOR DRAINAGE AREAS MAY OCCUR.
PEOPLE IN EXTREME NORTHWESTERN CARROLL...GRENADA AND NORTHWESTERN
WEBSTER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3387 8976 3387 8951 3386 8950 3373 8950
3373 8935 3370 8935 3367 9008 3382 9010
3382 8999 3383 8993 3387 8993 3390 8976
TIME...MOT...LOC 1945Z 263DEG 32KT 3377 8999
AEGSpecial weather statement, Jan 17, 1:49 PM CST, 2 hours 40 minutes before
LAZ015-016-023-172030-
RICHLAND LA-FRANKLIN LA-MADISON LA-
149 PM CST TUE JAN 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CST TUE JAN 17 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 21 MILES WEST OF LIDDIEVILLE AT
148 PM CST...MOVING EAST AT 45 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME SOUTHWESTERN MADISON...NORTHERN FRANKLIN AND
SOUTHWESTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3240 9154 3208 9154 3203 9191 3208 9193
3210 9188 3214 9190 3216 9190 3216 9198
3219 9199 3220 9201 3221 9200 3227 9200
3228 9202
TIME...MOT...LOC 1948Z 259DEG 39KT 3210 9214
MRMSpecial weather statement, Jan 17, 2:57 PM CST, 1 hour 32 minutes before
LAZ016-023-025-MSZ047-053-172140- WARREN MS-CLAIBORNE MS-TENSAS LA-FRANKLIN LA-MADISON LA- 257 PM CST TUE JAN 17 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 257 PM CST TUE JAN 17 2012 ...INTENSIFYING STRONG STORM OVER NORTHEAST LOUISIANA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF NEWLIGHT AT 257 PM CST...MOVING EAST AT 45 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHERN CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES...AND EXTREME SOUTHEASTERN MADISON...EAST CENTRAL FRANKLIN AND CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3222 9080 3197 9081 3197 9162 3215 9162 TIME...MOT...LOC 2057Z 265DEG 40KT 3205 9152 AEG
Special weather statement, Jan 17, 3:11 PM CST, 1 hour 18 minutes before
LAZ024-026-MSZ060-172155-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
311 PM CST TUE JAN 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST TUE JAN 17 2012
...INTENSIFYING STORM APPROACHING SOUTHERN CONCORDIA PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 15 MILES WEST OF BLACK HAWK AT 310 PM CST...MOVING EAST AT 35
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND SOUTHERN CONCORDIA
PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3135 9133 3131 9142 3131 9146 3128 9149
3124 9147 3122 9149 3121 9153 3123 9156
3121 9158 3113 9162 3108 9159 3107 9171
3114 9173 3119 9169 3122 9179 3125 9182
3122 9198
TIME...MOT...LOC 2110Z 261DEG 30KT 3116 9186
AEGSpecial weather statement, Jan 17, 3:26 PM CST, 1 hour 3 minutes before
MSZ072-073-172210-
MARION MS-LAMAR MS-
326 PM CST TUE JAN 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST TUE JAN 17 2012
...STRONG STORM MOVING TOWARD MARION COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 11 MILES WEST OF KOKOMO AT 326 PM CST...MOVING EAST AT 45
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN CENTRAL LAMAR AND CENTRAL MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3112 8994 3113 9001 3113 9002 3117 9002
3118 9004 3123 9004 3124 9005 3125 9005
3135 8939 3110 8936 3107 8992
TIME...MOT...LOC 2126Z 263DEG 41KT 3115 9011
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 1:27 PM CST | Special Weather Statement | JAN | Grenada | 28 min |
| Jan 17, 1:31 PM CST | Special Weather Statement | JAN | Rankin | 59 min |
| Jan 17, 1:46 PM CST | Special Weather Statement | JAN | Grenada | 44 min |
| Jan 17, 2:57 PM CST | Special Weather Statement | JAN | Claiborne | 43 min |
| Jan 17, 3:26 PM CST | Special Weather Statement | JAN | Lamar, Marion | 44 min |
| Jan 17, 3:34 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 56 min |
| Jan 17, 3:55 PM CST | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Jan 17, 4:40 PM CST | Special Weather Statement | JAN | Wilkinson | 30 min |
| Jan 17, 5:34 PM CST | Special Weather Statement | JAN | Kemper, Leake, Neshoba, Noxubee, Rankin, Scott | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.